Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 16, 2000, 3:54 PM CST for Chilton County, Coosa County, Alabama. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2000, 3:54 PM CST (21:54 UTC)
- Expired
- Mar 16, 2000, 4:30 PM CST
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Chilton County, AL, Coosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 4:00 PM CST | Thunderstorm Wind 55 E | Clanton, AL | A few trees were blown down in and around the city of Clanton. One tree fell on a home in Clanton, causing moderate roof damage. One light pole was knocked over in the Chilton Mart Shopping Center. |
| Mar 16, 4:00 PM CST | Thunderstorm Wind 55 E | Clanton, AL | Pea size hail was reported in Clanton. A few trees were also blown down in Clanton, and one home had it's car port torn off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 162155 SVRBHM ALC021-037-162230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHILTON COUNTY IN CENTRAL ALABAMA... COOSA COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 430 PM CST. * AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME EASTERN CHILTON COUNTY... MOVING EAST AT 40 MPH. THIS STORM WILL AFFECT THE MITCHELL DAM AREA BETWEEN 4 PM AND 415 PM. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW! FIND SUBSTANTIAL SHE}LTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:00 PM CST, 54 minutes earlier.
Area forecast discussion, Mar 16, 3:00 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CST THU MAR 16 2000 SHORT WAVE AND COLD FRONT MOVE THROUGH TONIGHT. LINE OF STRONG THUNDERSTORMS AHEAD OF FRONT THIS EVENING, AND ISOLATED SEVERE POSSIBLE WITH THESE EARLY OVER THE EASTERN HALF OF THE FORECAST AREA. DEW POINTS ARE IN THE 60S AND LI'S LATE THIS AFTERNOON ARE IN THE -3 TO -6 RANGE OVER MOST OF THE AREA. THE FRONT AND DEPARTING SUN SHOULD DIMINISH THESE SOON. COOLER FRIDAY AND MAYBE PARTIAL CLEARING. WILL INTRODUCE ANOTHER CHANCE OF RAIN SATURDAY AS YET ANOTHER SHORT WAVE APPROACHES. THE RAIN CHANCE WILL BE HIGHER SOUTH, AND THERE WILL BE A BETTER CHANCE ON SUNDAY. WILL USE A BLEND OF AVN AND NGM MOS TEMPS. HSV 046/057 039/058 2--2 BHM 050/064 042/061 3--3 MGM 054/069 047/065 4--4 .BHM...NONE. NNNN
In the hours before
Special weather statement, Mar 16, 10:15 AM CST, 5 hours 39 minutes before
ALZ001>038-040>050-161815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1015 AM CST THU MAR 16 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A COLD FRONT WAS LOCATED FROM WESTERN TENNESSEE...INTO WESTERN MISSISSIPPI...AND INTO EASTERN LOUISIANA THIS MORNING. THE FRONT WILL SLOWLY MOVE THROUGH THE STATE AND REACH THE NORTHERN GULF OF MEXICO ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA ALONG AND AHEAD OF THIS FRONT. SOME OF THESE STORMS COULD BE SEVERE IN SOUTHEAST ALABAMA...WHERE PIKE AND BARBOUR COUNTIES ARE UNDER A TORNADO WATCH UNTIL 200 PM. THUNDERSTORMS ALONG THE FRONT COULD PRODUCE SOME SMALL HAIL ACROSS THE REMAINDER OF THE AREA. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECASTS...AND STATEMENTS THROUGH THE REMAINDER OF THE DAY.
Special weather statement, Mar 16, 2:32 PM CST, 1 hour 22 minutes before
ALZ001>038-040>050-162230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CST THU MAR 16 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND UNSTABLE AIRMASS WAS LOCATED ACROSS A LARGE PART OF ALABAMA THIS AFTERNOON. THIS UNSTABLE AIR PRECEDED A COLD FRONT THAT WAS LOCATED FROM CENTRAL TENNESSEE TO SOUTHWEST MISSISSIPPI. THE STORM PREDICTION CENTER HAS INCLUDED MUCH OF EASTERN ALABAMA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. DOPPLER RADAR DISPLAYS INDICATE THUNDERSTORMS LOCATED FROM NEAR HUNTSVILLE TO NEAR DEMOPOLIS...AND SCATTERED STORMS EAST OF MONTGOMERY. THESE STORMS WILL CONTINUE DEVELOPING AND MOVE EAST...THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS. THE SEVERE THREAT SHOULD REMAIN ISOLATED AND SLOWLY DIMINISH THROUGH THE EVENING HOURS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECASTS...AND STATEMENTS THROUGH THE REMAINDER OF THE DAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:56 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 49 min |
| Mar 16, 4:41 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 49 min |
| Mar 16, 4:57 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 33 min |
| Mar 16, 5:03 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 42 min |
| Mar 16, 5:07 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.